Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 11, NWS Louisville, KY

December 19, 200849 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Dec 19, 2008, 6:50 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 6:50 AM CST (12:50 UTC)
Expired
Dec 19, 2008, 4:23 PM CST
In force
10 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
659 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 191250
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 AM EST FRI DEC 19 2008

.A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. THIS FRONT WILL
COMBINE WITH STRONG WINDS ALOFT TO BRING VERY WINDY CONDITIONS TO
CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA FROM LATE THIS MORNING
THROUGH THIS AFTERNOON. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200000-
/O.NEW.KLMK.WI.Y.0011.081219T1250Z-081220T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
750 AM EST FRI DEC 19 2008 /650 AM CST FRI DEC 19 2008/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
FROM WEST TO EAST LATE THIS MORNING AND PERSIST THROUGH THIS
AFTERNOON. SOME LOCATIONS...ESPECIALLY IN AREAS OF SLIGHTLY HIGHER
ELEVATION ACROSS THE BLUEGRASS REGION MAY SEE GUSTS AS HIGH AS 50
MPH AT TIMES THIS AFTERNOON.

WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT WORKS THROUGH
THE REGION LATER TODAY...WITH WIND SPEEDS DECREASING GRADUALLY
THROUGH EARLY THIS EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHEN TRAVELING
ACROSS THE REGION TODAY. 

$$
2 follow-up statements
000 
WWUS73 KLMK 191943
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EST FRI DEC 19 2008

.A COLD FRONT WILL CONTINUE TO COMBINE WITH STRONG WINDS ALOFT TO
BRING VERY WINDY CONDITIONS TO CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA THROUGH EARLY THIS EVENING.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200000-
/O.CON.KLMK.WI.Y.0011.000000T0000Z-081220T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
243 PM EST FRI DEC 19 2008 /143 PM CST FRI DEC 19 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
ACROSS THE REGION THROUGH EARLY THIS EVENING. SOME
LOCATIONS...ESPECIALLY IN AREAS OF SLIGHTLY HIGHER ELEVATION
ACROSS THE BLUEGRASS REGION MAY SEE GUSTS AS HIGH AS 50 MPH AT
TIMES OVER THE NEXT SEVERAL HOURS.

WIND SPEEDS WILL DECREASING GRADUALLY THROUGH EARLY THIS
EVENING...BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHEN TRAVELING
ACROSS THE REGION TODAY.

$$
000 
WWUS73 KLMK 192223
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EST FRI DEC 19 2008

...WINDS DIMINISHING THIS EVENING...

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-192330-
/O.CAN.KLMK.WI.Y.0011.000000T0000Z-081220T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
523 PM EST FRI DEC 19 2008 /423 PM CST FRI DEC 19 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DECREASED TO LESS THAN 30 MPH AND THIS DIMINISHING
WIND TREND WILL CONTINUE THIS EVENING. 

$$
DK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 19, 5:22 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Dec 19, 5:22 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 AM EST FRI DEC 19 2008

.SHORT TERM (TODAY AND TONIGHT)...

ACTIVE WEATHER CONTINUES. AT 12Z LOW PRESSURE WILL BE LOCATED OVER
CENTRAL ILLINOIS WITH A WARM FRONT EASTWARD ACROSS INDIANA AND OHIO
AND A COLD FRONT TRAILING SOUTH JUST WEST OF THE MISSISSIPPI RIVER.
BY MIDDAY THE QUICK-MOVING LOW WILL BE NEAR WHEELING WEST VIRGINIA
AND WILL BE DRAGGING ITS COLD FRONT THROUGH SOUTHERN INDIANA AND
CENTRAL KENTUCKY. THEN BY THIS EVENING THE LOW WILL BE IN
PENNSYLVANIA AND THE COLD FRONT WILL BE OFF TO OUR EAST. HIGH
PRESSURE WILL NOSE IN FROM THE NORTH TONIGHT.

MOISTURE WILL BE PLENTIFUL OUT AHEAD OF THE COLD FRONT THIS MORNING
WITH WIDESPREAD SHOWERS. COULD HEAR A RUMBLE OF THUNDER ALONG AND
NORTH OF THE OHIO RIVER JUST AHEAD OF THE COLD FRONT AS HAS BEEN
NOTED ACROSS MISSOURI AND ILLINOIS OVERNIGHT.

DRY SLOT THEN RUSHES IN IMMEDIATELY FOLLOWING THE FRONTAL
PASSAGE...SHUTTING OFF THE SHOWERS AND POSSIBLY ALLOWING US TO SEE
SOME PARTIAL SUNSHINE THIS AFTERNOON.

LOW LEVEL MOISTURE THEN RETURNS TONIGHT FOR MOSTLY CLOUDY
SKIES...PARTICULARLY IN THE NORTH.

A VERY STRONG LOW LEVEL JET ON THE SOUTHEAST SIDE OF THE LOW WILL
BRING GUSTY WINDS TO THE REGION TODAY. RIGHT NOW THE MODELS ARE ALL
KEEPING SURFACE WIND SPEEDS JUST SLIGHTLY BELOW WIND ADVISORY
CRITERIA. HOWEVER WINDS OF 50 KNOTS WILL BE FOUND JUST A COUPLE
THOUSAND FEET OFF THE SURFACE. IF WE CAN GET SOME OCCASIONAL
SUNSHINE THIS AFTERNOON THERE IS A CONCERN THAT STRONGER WINDS COULD
MIX DOWN.  AFTER SPEAKING WITH NWS JKL HAVE DECIDED TO HOLD OFF ON A
WIND ADVISORY...BUT THE SITUATION WILL HAVE TO BE MONITORED.

TEMPERATURES TODAY WILL PEAK THIS MORNING AND THEN FALL THIS
AFTERNOON AFTER FROPA. TEMPERATURES WILL PROBABLY FALL ABOUT TEN
DEGREES BETWEEN LUNCH AND DINNER TIME. LOWS TONIGHT SHOULD BOTTOM
OUT IN THE LOWER TO MIDDLE 30S.

.LONG TERM (SATURDAY THROUGH CHRISTMAS DAY)...

FAIRLY ACTIVE WEATHER PATTERN STILL ON TAP FOR THE LONG RANGE
PERIOD.  FIRST SYSTEM WILL BEGIN TO AFFECT THE REGION ON SATURDAY AS
MID-LEVEL WAVE EJECTS OUT OF THE PLAINS AND MAKES A RUN FOR THE OHIO
VALLEY.  OVERALL MODEL TRENDS ARE SLIGHTLY SLOWER WITH THIS SYSTEM.
THUS AM THINKING THAT BEST PRECIPITATION CHANCES WILL HOLD OFF UNTIL
THE AFTERNOON HOURS ON SATURDAY.  HAVE LEANED CLOSER TO THE 00Z EURO
SOLUTION HERE AND WILL CONTINUE LIKELY POPS MAINLY FOR SAT
AFTERNOON.  TEMP TRENDS SUGGEST COOLER TEMPS ON SATURDAY WITH
RESPECT TO HIGHS.  HAVE CUT TEMPS BACK A BIT WITH THIS FCST.  HIGHS
IN THE NORTH LOOK ONLY TO WARM INTO THE UPPER 30S TO AROUND
40...WITH UPPER 40S TO AROUND 50 ACROSS THE FAR SOUTH.  CAT POPS
WILL BE USED FOR SATURDAY NIGHT AS BEST FORCING AND LIFT SWING
THROUGH THE REGION.  AS THIS SYSTEM PULLS OFF TO THE EAST...THE
ARCTIC BLAST WILL SURGE IN FROM THE NORTHWEST LATE SATURDAY NIGHT
AND EARLY SUNDAY.

SUNDAY...MAIN STORY HERE WILL BE TEMPERATURES.  TEMPS WILL SIMPLY
CRASH DURING THE DAY AS STRONG COLD AIR ADVECTION PUSHES THE ARCTIC
AIR BACK INTO THE REGION.  SUNDAYS HIGHS WILL LIKELY BE AT MIDNIGHT
EARLY SUNDAY MORNING WITH TEMPERATURES FALLING TO AROUND FREEZING BY
SUNRISE SUNDAY MORNING...AND THEN INTO THE MID-UPPER TEENS BY
EVENING.  LAGGING PRECIPITATION BEHIND THE FRONT WILL QUICKLY CHANGE
TO SNOW.  HOWEVER...BEST MOISTURE WILL HAVE ALREADY DEPARTED THE
REGION.  STRONG NORTHWEST FLOW WILL LIKELY CONTAIN A FETCH OFF THE
LAKES AND OUR TYPICAL NW FLOW SNOW SHOWERS WILL BE A GOOD BET ON
SUNDAY AFTERNOON...ESPECIALLY ACROSS THE NE SECTIONS.  AS COLDER AIR
CONTINUES TO WORK IN...MOISTURE WILL BECOME SCANT AND SNOW SHOWER
ACTIVITY WILL LIKELY DIMINISH SUNDAY NIGHT.  GRADUAL CLEARING WILL
WORK IN AND ALLOW SOME OF THE COLDEST TEMPS OF THE SEASON TO OCCUR.
READINGS BY MONDAY MORNING WILL BE CLOSE TO 10 DEGREES WITH SOME
SINGLE DIGITS POSSIBLE IN THE MORE SHELTERED LOCATIONS.

FOR MONDAY-TUESDAY...RIDGING BOTH AT THE SFC AND ALOFT WILL MOVE
OVER THE REGION RESULTING IN A PARTLY SUNNY DAY.  TEMPERATURES WILL
NOT GO VERY FAR THOUGH AS STRONG COLD ARCTIC AIRMASS HANGS ACROSS
THE REGION.  WE LOWERED TEMPS A GOOD BIT FOR MONDAY BASED ON THE
LATEST RAW MODEL DATA...HIGHS MONDAY WILL BE IN THE LOWER TO MID
20S.  BY MONDAY NIGHT...SFC HIGH WILL DRIFT OFF TO THE EAST AND
SOUTHERLY WINDS WILL ATTEMPT TO WARM UP TEMPS.  HOWEVER...THE MODELS
HAVE PERFORMED POORLY WITH THESE ARCTIC AIR MASSES OF LATE...SO AM
NOT GOING AS AGGRESSIVE AS THEY SUGGEST.  NEXT WEATHER SYSTEM SHOULD
BEGIN TO AFFECT THE REGION BY TUESDAY.  TEMPERATURES ARE A REAL
CHALLENGE HERE AS THE MODELS INSIST ON WARMING THINGS UP.  BUT GIVEN
THEIR PREVIOUS PERFORMANCE ON THIS PAST ARCTIC AIRMASS...MY
CONFIDENCE IN THE WARMUP IS RATHER SKEPTICAL AT THIS POINT.
THUS...WITH THAT SAID...PLAN ON KEEPING A MIX OF WINTRY
PRECIPITATION IN THE FCST FOR TUESDAY AND TUESDAY NIGHT.

WEDNESDAY AND CHRISTMAS DAY...

DID NOT MAKE ANY REAL CHANGES TO THE FCST PD.  00Z GFS AND EURO
SOLUTIONS THROUGH THIS PERIOD ARE SOMEWHAT SIMILAR THOUGH BOTH
MODELS ARE EMPHASIZING THE OPPOSITE STREAMS...WITH THE GFS HOLDING
MORE IN THE SOUTHERN STREAM WHILE THE EURO IS MORE FOCUSED ON THE
NORTHERN STREAM.  OVERALL...THE TREND HAS BEEN THE SAME
ACTUALLY...BOTH BRING A WEATHER SYSTEM INTO THE REGION ON WEDNESDAY
WITH A DECENT SHOT OF WARM AIR ADVECTION AHEAD OF THE SYSTEM.
PRECIPITATION TYPE LOOKS TO FLUCTUATE WITH A MIX OF RAIN OR SNOW
POSSIBLE EARLY WEDNESDAY AND THROUGHOUT THE DAY.  SOME COLDER AIR
WORKS IN BEHIND THE SYSTEM WHICH COULD ALLOW THE REMAINING
PRECIPITATION TO CHANGE BACK OVER TO SNOW EARLY CHRISTMAS MORNING.

IN GENERAL...FORECASTER CONFIDENCE IN THIS PERIOD IS QUITE LOW GIVEN
THAT THE RECENT VERIFICATION SCORES OF THE GFS AND EURO ACROSS THE
OHIO VALLEY HAVE BEEN BELOW AVERAGE IN DAYS 4-7.  IN ADDITION...THE
MODELS HAVE STRUGGLED WITH THESE ARCTIC AIR MASSES OF LATE.  SINCE
WELL BE DEALING WITH ONE EARLY NEXT WEEK...THIS MAY HAVE
RAMIFICATIONS ON THE LONG RANGE FORECASTS IN LATER PERIODS.  I WOULD
EXPECT MORE JUMPINESS IN THE MODEL SOLUTIONS PARTICULARLY THE GFS
FROM RUN TO RUN FOR THE NEXT FEW DAYS. THIS WILL BE SOMETHING TO
WATCH OVER THE NEXT FEW DAYS AS NEXT WEEK WILL BE A BUSY TRAVEL WEEK
WITH THE HOLIDAY.

&&

.AVIATION (12Z TAFS)...

A BAND OF LIGHT TO MODERATE RAIN SHOWERS WILL PASS FROM WEST TO EAST
THROUGH THE TAF SITES EARLY THIS MORNING. WILL KEEP -SHRA IN THE
FORECAST AHEAD OF FROPA...WHICH SHOULD TAKE PLACE AROUND 16Z-17Z AT
THE AIRPORTS. SHOULD HAVE MOSTLY MVFR CONDITIONS DURING THIS TIME
PERIOD...POSSIBLY SOME IFR CONDITIONS BRIEFLY IN HEAVIER SHOWERS.

WILL KEEP LLWS IN THE TAFS THIS MORNING WITH 40 TO 50 KNOT WINDS NOT
FAR OFF THE SURFACE.

THIS AFTERNOON WILL DRY OUT AND WILL ATTEMPT TO SCATTER OUT THE LOW
CLOUDS. EXPECT GUSTY WEST WINDS AS COLD AIR SWEEPS IN BEHIND THE
FRONT.

LOW CLOUDS MAY RETURN TONIGHT ACCORDING TO LOW LEVEL MOISTURE
PROFILES...THOUGH THIS IS NOT WELL BACKED BY MOS NUMBERS. WINDS WILL
TAPER OFF AROUND SUNSET.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...13
LONG TERM....MJ
AVIATION.....13
Hazardous weather outlook, Dec 19, 3:01 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 AM EST FRI DEC 19 2008

INZ076>079-083-084-089>092-KYZ023>026-028>034-038-200915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
401 AM EST FRI DEC 19 2008 /301 AM CST FRI DEC 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN INDIANA AND
NORTH CENTRAL KENTUCKY THIS MORNING. GUSTY WINDS AND LIGHTNING
WILL BE THE MAIN THREATS. SEVERE STORMS ARE NOT EXPECTED.

THIS AFTERNOON WEST WINDS WILL GUST TO 35 MPH BEHIND A DEPARTING
COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH CHRISTMAS DAY.

A COUPLE OF WEATHER SYSTEMS WILL AFFECT THE OUTLOOK AREA DURING THE
DAYS TWO THROUGH SEVEN PERIOD.

THE FIRST WEATHER SYSTEM WILL MOVE INTO THE REGION ON SATURDAY
BRINGING A PERIOD OF RAIN TO THE AREA.  AS THIS SYSTEM DEPARTS LATE
SATURDAY NIGHT...MUCH COLDER AIR WILL QUICKLY FILTER INTO THE
REGION.  LEFT OVER PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW
AND SNOW SHOWERS WILL BE POSSIBLE ACROSS THE REGION ON SUNDAY.

A SECOND SYSTEM IS FORECAST TO MOVE INTO THE REGION TUESDAY INTO
WEDNESDAY. THIS SYSTEM WILL BRING A MIX OF RAIN AND SNOW TO THE
OUTLOOK AREA AS IT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ027-035>037-039>043-045>049-053>057-061>067-070>078-081-082-
200915-
GRAYSON KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
401 AM EST FRI DEC 19 2008 /301 AM CST FRI DEC 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WEST WINDS WILL GUST TO 35 MPH THIS AFTERNOON BEHIND A DEPARTING
COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH CHRISTMAS DAY.

A COUPLE OF WEATHER SYSTEMS WILL AFFECT THE OUTLOOK AREA DURING THE
DAYS TWO THROUGH SEVEN PERIOD.

THE FIRST WEATHER SYSTEM WILL MOVE INTO THE REGION ON SATURDAY
BRINGING A PERIOD OF RAIN TO THE AREA.  AS THIS SYSTEM DEPARTS LATE
SATURDAY NIGHT...MUCH COLDER AIR WILL QUICKLY FILTER INTO THE
REGION.  LEFT OVER PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW
AND SNOW SHOWERS WILL BE POSSIBLE ACROSS THE REGION ON SUNDAY.

A SECOND SYSTEM IS FORECAST TO MOVE INTO THE REGION TUESDAY INTO
WEDNESDAY. THIS SYSTEM WILL BRING A MIX OF RAIN AND SNOW TO THE
OUTLOOK AREA AS IT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13/MJ

In the hours before

Special weather statement, Dec 19, 1:25 AM CST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 AM EST FRI DEC 19 2008

KYZ023>030-038>041-045>049-053>057-062>065-074>077-081-190830-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-CUMBERLAND KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
BURKESVILLE
225 AM EST FRI DEC 19 2008 /125 AM CST FRI DEC 19 2008/

...PATCHY DENSE FOG IN CENTRAL KENTUCKY...

WITH PLENTIFUL MOISTURE AND LIGHT WINDS...PATCHY DENSE FOG HAS
ONCE AGAIN FORMED ACROSS SOME OF CENTRAL KENTUCKY. THE FOG IS NOT
AS WIDESPREAD AS LAST NIGHT...BUT CAUTION SHOULD STILL BE TAKEN IF
OUT DRIVING EARLY THIS MORNING. BE CAUTIOUS OF FOGGY AREAS AND USE
YOUR LOW BEAM HEADLIGHTS.

13
Special weather statement, Dec 19, 2:33 AM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 AM EST FRI DEC 19 2008

INZ089>091-KYZ023>026-028>030-034>036-038>041-045>048-053>057-
190945-
PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-HARDIN KY-BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...TELL CITY...CORYDON...NEW ALBANY...
HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND
333 AM EST FRI DEC 19 2008 /233 AM CST FRI DEC 19 2008/

...PATCHY DENSE FOG IN NORTH CENTRAL KENTUCKY AND FAR SOUTHERN
INDIANA...

WITH PLENTIFUL MOISTURE AND LIGHT WINDS...PATCHY DENSE FOG HAS
ONCE AGAIN FORMED ACROSS SOME OF NORTH CENTRAL KENTUCKY AND FAR
SOUTHERN INDIANA. THE FOG IS NOT AS WIDESPREAD AS LAST NIGHT...BUT
CAUTION SHOULD STILL BE TAKEN IF OUT DRIVING EARLY THIS MORNING.
BE CAUTIOUS OF FOGGY AREAS AND USE YOUR LOW BEAM HEADLIGHTS.

13
Special weather statement, Dec 19, 3:35 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 AM EST FRI DEC 19 2008

INZ076-077-083-084-089>092-KYZ024-025-028>031-034-038-045-191045-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY-MEADE KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-NELSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...SHELBYVILLE...
TAYLORSVILLE...BARDSTOWN
435 AM EST FRI DEC 19 2008 /335 AM CST FRI DEC 19 2008/

...PATCHY DENSE FOG IN NORTH CENTRAL KENTUCKY AND FAR SOUTHERN
INDIANA...

WITH PLENTIFUL MOISTURE AND LIGHT WINDS...PATCHY DENSE FOG HAS
ONCE AGAIN FORMED ACROSS SOME OF NORTH CENTRAL KENTUCKY AND SOUTHERN
INDIANA ESPECIALLY ALONG THE INTERSTATE 64 CORRIDOR. THE FOG IS
NOT AS WIDESPREAD AS YESTERDAY...BUT CAUTION SHOULD STILL BE TAKEN
IF OUT DRIVING EARLY THIS MORNING. BE CAUTIOUS IN FOGGY AREAS AND
USE YOUR LOW BEAM HEADLIGHTS.

13
Special weather statement, Dec 19, 4:39 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 AM EST FRI DEC 19 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-191530-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
539 AM EST FRI DEC 19 2008 /439 AM CST FRI DEC 19 2008/

...GUSTY WINDS TODAY...

STRONG LOW PRESSURE WILL PASS BY TO OUR NORTH TODAY AND SWING A
COLD FRONT THROUGH THE REGION FROM WEST TO EAST BY MIDDAY. WINDS
THIS MORNING AHEAD OF THE FRONT WILL BE OUT OF THE SOUTH AT 10 TO
20 MPH WITH GUSTS TO 30 MPH. AFTER THE FRONT PASSES WINDS WILL
SWITCH TO THE WEST AND WILL GUST TO 35 MPH. RESIDENTS SHOULD TAKE
PRECAUTIONS AND TIE DOWN LOOSE OBJECTS THAT CAN BECOME AIRBORNE BY
THE STRONG WIND GUSTS. CARE WILL NEED TO BE TAKEN BY HIGH PROFILE
VEHICLES ON NORTH SOUTH ROADS THIS AFTERNOON LIKE INTERSTATES 65
AND 75.

THE WINDS WILL TAPER OFF THIS EVENING.

13

Nearby

Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.